Journal of Statistical Theory and Applications

Volume 12, Issue 4, December 2013, Pages 330 - 347

The Log-Beta Generalized Half-Normal Regression Model

Authors
Rodrigo R. Pescim, Edwin M.M. Ortega, Gauss M. Cordeiro, Clarice G.B. Demtrio, G.G. Hamedani
Corresponding Author
Rodrigo R. Pescim
Available Online 1 December 2013.
DOI
https://doi.org/10.2991/jsta.2013.12.4.2How to use a DOI?
Keywords
Beta generalized half normal; Censored data; Regression model; Survival function
Abstract
We introduce a log-linear regression model based on the beta generalized half-normal distribution (Pescim et al., 2010).We formulate and develop a log-linear model using a new distribution so-called the log-beta general- ized half normal distribution.We derive expansions for the cumulative distribution and density functions which do not depend on complicated functions. We obtain formal expressions for the moments and moment gener- ating function. We characterize the proposed distribution using a simple relationship between two truncated moments. An advantage of the new distribution is that it includes as special sub-models classical distributions reported in the lifetime literature. We also show that the new regression model can be applied to censored data since it represents a parametric family of models that includes as special cases several widely-known regression models. It therefore can be used more effectively in the analysis of survival data. We investigate the maximum likelihood estimates of the model parameters by considering censored data. We demonstrate that our extended regression model is very useful to the analysis of real data and may give more realistic fits than other special regression models.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
12 - 4
Pages
330 - 347
Publication Date
2013/12
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2013.12.4.2How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Rodrigo R. Pescim
AU  - Edwin M.M. Ortega
AU  - Gauss M. Cordeiro
AU  - Clarice G.B. Demtrio
AU  - G.G. Hamedani
PY  - 2013
DA  - 2013/12
TI  - The Log-Beta Generalized Half-Normal Regression Model
JO  - Journal of Statistical Theory and Applications
SP  - 330
EP  - 347
VL  - 12
IS  - 4
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2013.12.4.2
DO  - https://doi.org/10.2991/jsta.2013.12.4.2
ID  - Pescim2013
ER  -